MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FEMORAL IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. FEMORAL IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 00133602800
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.The visual inspection of the device confirms that the femoral impactor white head is missing from the device.This piece was not returned with the device.The device shows significant signs of wear/usage.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur. expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, during a tka surgery, a femoral impactor was scarred/damaged.This happened before use in patient.Surgery was performed, without any delay, with the same device.Patient was not harmed as consequence of this problem.Investigation shows that the femoral impactor white head is missing from the device due to fracture.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
FEMORAL IMPACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12584597
Report Number1020279-2021-07452
Device Sequence Number16967181
Product Code LXH
UDI-Device Identifier00885556618738
UDI-Public00885556618738
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00133602800
Device Catalogue Number00133602800
Device Lot Number60139475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1